A Woman In Rhode Island Develops A Blueish Tinge

0

In Rhode Island, a woman who was 25 years of age developed an unusual, rare and potentially fatal condition which is called methemoglobinemia which turned the blood of the woman into navy blue that had a very deep shade. It was caused as her blood turns dark blue due to a pain reliever she took for tooth ache.

The woman, whose case had been described in the journal in New England’s medicine journal, had told the doctors that she used to take a pain reliever meant for tooth ache.

When she woke up next morning she was feeling sick and had gone to the emergency room where she claimed to feel weak and blue, as per the Doctor in Rhode Island who had treated this woman and had written the case report.

The doctor admitted that the woman had indeed acquired a tinge of blue and in medical terms she can be call cyanotic, which is a term that is given when the nails and skin of a body acquire a blueish color which is a typical sign of lack of oxygen in the body.

The reading initially had showed that the level of blood oxygen was 88% was lesser than normal at 100%, though it was higher than what the doctors had expected to be after seeing her appearance.

The blood of the woman had also acquired a dark blue color, while usually the blood taken from a vein is darker in appearance as it does not carry oxygen and the blood which is taken from artery appears to be bright red, in case of the woman, blood from both veins and arteries was dark blue in color.

This happened due to an antibiotic which the patient was taking according to a doctor who had seen a similar case earlier again due to the antibiotic.

Leave A Reply

Your email address will not be published.